MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Siemens determined that pre-analytical issues (specific sample characteristics, blood collection, transportation, and/or sample processing/handling in the laboratory) potentially contributed to the discordant results.Siemens specialists were previously dispatched to the customer's site to evaluate and discuss pre-analytical handling conditions with the customer.The cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) result and a discordant, falsely elevated prothrombin time international normalized ratio (inr) result were obtained on a patient sample on a sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.Prior to obtaining the discordant results, the sample was run for pt on the same sysmex cs-5100 system (serial number: (b)(4)) with dade innovin reagent, generating an elevated, flagged result.After the initial discordant results were obtained, the same sample was repeated for pt, inr, and prothrombin time percent (pt%) on an alternate sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The pt and inr recovered lower, but were still considered falsely elevated.The pt% recovered falsely low.The same sample was then repeated for pt, inr, and pt% on the same sysmex cs-5100 system (serial number: (b)(4)) using thromborel s reagent.The pt and inr recovered lower and the pt% recovered higher.The same sample was then repeated for pt, inr, and pt% on the same sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The pt and inr recovered lower and the pt% recovered higher.The same sample was then repeated again for pt, inr, and pt% on the same sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The pt and inr recovered lower and the pt% recovered higher.The same sample was then repeated for pt, inr, and pt% on the same sysmex cs-5100 system (serial number: (b)(4)) using thromborel s reagent.The pt and inr recovered lower and the pt% recovered higher compared to the initial discordant results.The same sample was then repeated for pt, inr, and pt% on the initial sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The pt and inr recovered lower and the pt% recovered higher.The same sample was then repeated for pt, inr, and pt% on the same sysmex cs-5100 system (serial number: (b)(4)) using thromborel s reagent.The pt and inr recovered lower and the pt% recovered higher compared to the initial discordant results.The final inr result obtained with dade innovin reagent was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results or the discordant, falsely low prothrombin time percent (pt%) result.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10437291
Report Number9610806-2020-00039
Device Sequence Number2949196
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549761
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR